Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Me_23

What are the risks of taking a 2nd course 3 months after finnishing your 1st?

I have to say, that I'm really distressed.

My skin is MUCH worse than before I ever went on Accutane!

It was clear for approx. 8 weeks at the end of my course and than as if it had just begun to work and things were looking up and I was turning a page in the book... It all came back, as if I'd never been on the drug.

Now I feel as though I'm unable to wait a full 6 months for a 2nd course because it's making my life really difficult with school and work and getting out. I'm really upset to go from my condition post-Accutane to the way I look now with red dots all over the place. The second something clears, two more pop up!

I keep getting pimples everywhere!

I really want to get back on a second course immediately to control this and hopefully have everything dried up and get back to how I was two months ago. I'm hoping the sooner I get back on Accutane, the quicker the process will be, because it'll be "fresher".

What are the risks of going back on the medicine now (I completed my 1st course the end of May) and how serious/severe could they be?

I was great on Accutane, I never had any blood problems or conditions apart from the dry lips. Even my eyes weren't really red. So I wasn't affected too bad.

I'd just like to get back on it ASAP because I feel horrible right now!!!

Share this post


Link to post
Share on other sites

Hey man what's up

Sorry to hear that!

Well I think you have to wait at least a few months before going back on it -- if you didn't get side effects the first time it isn't going to change the second time as long as your blood levels and whatnot held constant

Question for yah - how bad was your acne before accutane, did it compeltly clear once you took your course of accutane, how long did you take accutane for, and in what dosages?

Talk to yah,

mike

Share this post


Link to post
Share on other sites

Hey man what's up

Sorry to hear that!

Well I think you have to wait at least a few months before going back on it -- if you didn't get side effects the first time it isn't going to change the second time as long as your blood levels and whatnot held constant

Question for yah - how bad was your acne before accutane, did it compeltly clear once you took your course of accutane, how long did you take accutane for, and in what dosages?

Talk to yah,

mike

I never had cystic acne or anything. It wasnt disfiguring, but it was very bothersome. I had a few days out of each month where my face was clear, but otherwise I had tons of red marks, pimples, broken skin, etc. I never had any scars or anything though.

After Accutane, my skin was pretty much perfect for almost 2 full months.

I didn't even have to think about it. It was almost no-maintenance.

I'd wake up in the morning, apply some cleansing lotion on a pad and step out into the day. It was almost 100% clear for the most part.

There'd still be a day or two here and there where I might have a couple of small little things pop up, but it looked and felt much more normal - like most people get.

Nothing to worry about. I eally didn't care or give them second though, and within days they'd be gone.

So I was extremely happy with my skin and am VERY dissapointed and frustrated that it all went back.

I mean, my face is pretty horrible now! Ive got red bumps on both sides of my nose, I've got scabby spots on my cheeks. Its really unpleasant and doesnt feel good!

Im very happy to hear that 2 months should suffice though, because Id always been told 6 months is the safe downtime!

I never had any blood problems and wasnt heavily affected, so I think I might just pick up another prescription from the drugstore today. Im not so sure it was ever indiciated how long the prescription was for because I was able to continually pick up my medicatyion for an entire month plus after the prescription should have expired. I decided to go for an extra 5 weeks to be sure.

I'm gonna call this morning and ask them to get my prescription ready and that I'll be passing by and see what they say. I'm sure it won't be a problem.

This time, when I finnish the course - Im gonna continue taking one pill a week to be sure that I keep some sort of consistency in balance.

Thanks!!!

Share this post


Link to post
Share on other sites

Well... some good news and bad news.

I just called the pharmacy to ask them to prepare a refill and said Id be passing by in about an hour to pick it up and was told that I have no more repeats on the prescription.

I told the woman that Id been prescribed a second course and was not sure why they didn't have that information in their system. She said that even though the prescription is expired, she will give it to me but I have to try and get a new prescription to bring in next time.

I think I should be good for about 6 weeks with this now.

I just need to get another prescription from my derm in that time.. Im sure he wont give me one for a couple of months though because he'll probably suggest waiting at least 3-4 months before a second course.

So Im not sure what Ill do after that... but Im sure Ill come up with something!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×